Pennsylvania, 2014

Flash Flooding and Flood in Pennsylvania, June 13, 2014

June 13, 2014 · NWS PHI · 9 events in 4 counties and zones

An approaching cold front triggered thunderstorms with heavy downpours across Eastern Pennsylvania during the afternoon of the 13th. This was in addition to the heavy rain that fell across the Philadelphia northwest suburbs from the afternoon of the 12th into the early morning of the 13th preceding the same system's warm front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching cold front triggered thunderstorms with heavy downpours across Eastern Pennsylvania during the afternoon of the 13th. This was in addition to the heavy rain that fell across the Philadelphia northwest suburbs from the afternoon of the 12th into the early morning of the 13th preceding the same system's warm front. Total event precipitation amounts averaged between 2.0 and 3.5 inches. The initial shot of heavy rain left the ground nearly saturated and vulnerable to flash flooding which occurred in parts of Berks County, the Lehigh Valley and Montgomery County that afternoon and early evening. In addition, the combination of the preceding onshore flow, fresh water runoff and spring tides associated with the full moon caused minor tidal flooding during the overnight high tide cycle on the 13th along tidal sections of the Delaware River and its tributaries. The high tide in Philadelphia reached 8.46 feet above mean lower low water early on the 14th. Minor tidal flooding starts at 8.20 feet above mean lower low water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 13, 11:05 AM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 13, 11:05 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 PM EDT FRI JUN 13 2014

.SYNOPSIS...
A WARM HUMID AFTERNOON PRECEDES A COLD FRONTAL PASSAGE LATE THIS
EVENING. HIGH PRESSURE WILL BUILD ACROSS THE AREA OVER THE WEEKEND,
THEN SHIFT OFF THE COAST SUNDAY NIGHT INTO MONDAY, ALLOWING A WARM
FRONT TO LIFT NORTH OF THE AREA MONDAY. A SLOW MOVING COLD FRONT
WILL MOVE THROUGH THE GREAT LAKES REGION AND NORTHEAST STATES MONDAY
NIGHT INTO TUESDAY, FOLLOWED BY ANOTHER FRONTAL BOUNDARY ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE REMAINS OF THE WARM FRONT ARE NOW PASSING NORTHWARD THROUGH
THE AREA AND THIS AFTERNOON SHOULD SEE A PERIOD OF SUNSHINE AND
HEATING UP WITH ML CAPE TO 1500J AND TEMPS REACHING THE LOW TO MID
80S IN NON MARINE INFLUENCED AREAS...COOLER IN THE POCS OF COURSE.

ISSUED FFA... JUST TOO MUCH GOING ON RIGHT NOW IN E PA AND WHILE
PWAT IS NOT AS MUCH AS OVERNIGHT...STORMS WILL BE BIGGER AND THE
1HR FLASH FLOOD GUIDANCE HAS BEEN LOWERED BY ALMOST AN INCH IN 1
HR FOR PORTIONS OF E PA AND FAR NW NJ WHERE .5 TO 2.5 INCHES OF
RAIN OCCURRED LAST NIGHT AND THIS MORNING.

WILL SOON EXTEND THE FLOOD WARNING IN SE PA THROUGH 23Z FOR
EXPECTED RETURN FLOODING.

PWAT IS TEMPORARILY DECREASING FROM SW TO NE WITH 12Z KIAD AND
KWAL SOUNDINGS SHOWING 1.5 INCHES. HOWEVER...THE SREF ENSEMBLE
SHOWS AN INCREASE IN PWAT TO AT NEARLY 1.7 INCHES VERY LATE IN THE
DAY AHEAD OF THE COLD FRONT. THIS FRONT SHOULD SPARK A HEALTHY
BAND OR SEVERAL BANDS OF HEAVY SHOWERS AND TSTMS WITH GUSTY WEST
SOUTHWEST WINDS OF 35 TO 40 KT AND RAINFALL OF AN INCH IN 30 MINUTES.
A COUPLE OF CELLS MIGHT PRODUCE SMALL HAIL AND PROLIFIC LIGHTNING...
BUT THIS WILL NOT BE A BIG SEVERE DAY IN COMPARISON TO OTHER DAYS IN
OUR AREA. PLS SEE THE SPC ..SEE TEXT.. AND ANY SWO'S THAT MIGHT BE
SENT THIS AFTN.

TONIGHT...LEFTOVER HEAVY SHOWERS AND TSTMS ON THE WANE AFTER 03Z
AND MOSTLY OFF THE COAST AROUND 08Z.

PATCHY FOG POSSIBLE LATE AS IT CLEARS.

&&

.SHORT TERM /SATURDAY/...
AFTER ANY FOG/STRATUS BURNS OFF AROUND 12Z...A SUNNY START
SHIFTS TO CONSIDERABLE AFTERNOON SC WITH DAYTIME HEATING AND
CONSIDERABLE COOLING ALOFT AT 850 MB. NW WIND GUST 15-20 MPH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A WONDERFUL START TO THE FORECAST THIS WEEKEND, FOLLOWED BY POSSIBLE
UNSETTLED WEATHER NEXT WEEK.

CONTINUED EXPECTATIONS FOR A PLEASANT END TO THE WEEKEND AS HIGH
PRESSURE WILL BUILD ACROSS THE AREA INTO SUNDAY, BEFORE SHIFTING
OFFSHORE SUNDAY NIGHT. DRY WEATHER IS EXPECTED AND TEMPERATURES
WILL BE A FEW DEGREES ABOVE NORMAL SUNDAY.

ON MONDAY, THE HIGH WILL PUSH FARTHER TO OUR SOUTHEAST, WHILE A WARM
FRONT LIFTS TO OUR NORTH. RIGHT NOW, WE DO NOT EXPECT MUCH IN THE
WAY OF PRECIPITATION MONDAY AS WE WILL HOLD ON TO RELATIVELY DRY
AIR.

BY MONDAY NIGHT AND TUESDAY, MODEL GUIDANCE IS IN AGREEMENT OF A
COLD FRONT/SURFACE TROUGH MOVING OUT OF THE GREAT LAKES AND ACROSS
THE NORTHEAST/MID-ATLANTIC REGION AS AN AREA OF LOW PRESSURE DRIFTS
THROUGH EASTERN CANADA. THEN BEHIND THIS FRONT, MODELS INDICATE
ANOTHER FRONTAL BOUNDARY SWINGING THROUGH ONCE AGAIN AS THE PARENT
LOW REMAINS ACROSS EASTERN CANADA. THE FRONT IS FORECAST TO PUSH
THROUGH THE AREA BY WEDNESDAY NIGHT AND BE OUT SOUTH BY THURSDAY.
THIS ENTIRE PERIOD WILL HAVE A CHANCE/SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS EACH DAY, ALTHOUGH IT WILL LIKELY NOT BE A WASH OUT
THE ENTIRE TIME.

TEMPERATURES THROUGH THE WEEK ARE EXPECTED TO BE WELL ABOVE NORMAL,
WITH TUESDAY AND WEDNESDAY EXPECTED TO BE THE WARMEST DAYS. RIGHT
NOW WE DO NO HAVE ANY 90 DEGREE DAYS FORECAST, ALTHOUGH IT WOULD NOT
BE SURPRISING FOR IT TO HAPPEN SOMEWHERE TUESDAY OR WEDNESDAY.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS AFTERNOON...MAINLY CIGS 2500 TO 4500 FT WITH WIND S OR SW AND
GUSTING LESS THAN 15 KT. SLOW MOVING SHOWERS AND TSTMS WILL REDEVELOP
OVER E PA THIS AFTN. TSTMS MAY PRODUCE A W TO SW WIND G NEAR 35 KT
IN E PA. ELSEWHERE THERE IS LESS CLARITY WHETHER ANY TSTMS WILL
DEVELOP THIS AFTN.

TONIGHT...THE REMAINS OF THIS AFTERNOONS E PA SHOWERS AND TSTORMS
MOVE EWD THRU NJ AND DE DURING THE EVENING AND END BY 08Z SAT. VFR
CIGS EXCEPT IFR CONDS IN SHOWERS AND TSTMS WITH A RISK OF A NW GUST
TO 35 KT THIS EVENING.

PATCHY IFR ST AND FOG MAY FORM LATE .. AFTER THE SHOWERS END.

LIGHT WIND TURN NW LATE.

SATURDAY...AFTER ANY MORNING IFR ST/FOG AT 12Z BURNS OFF...VFR SCT-BKN
AOA 4000 THRU THE DAY AND A NW WIND G 15 KT.

OUTLOOK...
SATURDAY NIGHT-MONDAY...MOSTLY VFR.

MONDAY NIGHT-TUESDAY...VFR EXPECTED, WITH A CHANCE OF MVFR
CONDITIONS, ESPECIALLY WITH ANY SHOWERS/THUNDERSTORMS.

&&

.MARINE...
PATCHY FOG IS POSSIBLE THROUGH MID DAY TODAY WITH CONTINUED ON SHORE
FLOW. HOWEVER, THIS AFTERNOON INTO THIS EVENING, WINDS SHOULD BEGIN
TO SHIFT TO MORE SOUTHWESTERLY BUT STILL REMAIN WELL BELOW 25 KT.
THIS AFTERNOON INTO THIS EVENING, THUNDERSTORMS, WITH GUSTY WINDS
ARE POSSIBLE.

A COLD FRONT WILL BRING AN ABRUPT SHIFT TO NORTHWESTERLY WINDS LATE
TONIGHT. BEHIND THE COLD FRONT BOTH SEAS AND WINDS COULD APPROACH
SMALL CRAFT ADVISORY CONDITIONS, BUT CONFIDENCE IS TOO LOW TO ISSUE
AN ADVISORY AT THIS TIME.

OUTLOOK...
SATURDAY-MONDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS WITH
HIGH PRESSURE ACROSS THE WATERS.

MONDAY NIGHT-TUESDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS REMAIN.
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE, WITH HIGHER WINDS AND
SEAS NEAR THUNDERSTORMS.

&&

.HYDROLOGY...
FFA ISSUED...PLEASE SEE NEAR TERM.

&&

.TIDES/COASTAL FLOODING...
FOR ALL BUT THE UPPER EASTERN SHORE OF THE CHESAPEAKE, HIGH TIDE HAS
ALREADY COME AND GONE FOR THE SHORES AND TIDAL RIVERS. THERE IS A
SMALL RISK FOR MINOR TIDAL FLOODING AGAIN TONIGHT. HOWEVER, AT THIS
TIME, THE COLD FRONT, AND ASSOCIATED WIND SHIFT TO OFF SHORE FLOW
SHOULD COME THROUGH EARLY ENOUGH THAT TIDES SHOULD STAY JUST BELOW
MINOR TIDAL FLOODING.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ALONG THE NJ
SHORE TODAY WITH 3 TO 4 FT WAVES AND A 7 SECOND PERIOD. THE ON
SHORE E WINDS WILL SHIFT TO SOUTHERLY WINDS BY MID DAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
     070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-012-
     015>019.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON/DRAG 1206
NEAR TERM...DRAG/JOHNSON 1206
SHORT TERM...DRAG/JOHNSON 1206
LONG TERM...ROBERTSON
AVIATION...DRAG/JOHNSON/ROBERTSON 1206
MARINE...DRAG/JOHNSON/ROBERTSON 1206
HYDROLOGY...1206
TIDES/COASTAL FLOODING...1206
RIP CURRENTS...
Hazardous weather outlook, Jun 13, 10:57 AM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1157 AM EDT FRI JUN 13 2014

DEZ001-NJZ001-007>010-012-015>019-PAZ054-055-060>062-070-071-101>106-
141600-
NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
1157 AM EDT FRI JUN 13 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

A FEW THUNDERSTORMS MAY ALSO PRODUCE STRONG WINDS THIS AFTERNOON
OR EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ013-020>023-027-141600-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
1157 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON
AND TONIGHT WITH HEAVY RAIN WHICH COULD LEAD TO SOME FLOODING OF
POOR DRAINAGE AND LOW LYING AREAS. A FEW STORMS MAY ALSO PRODUCE
STRONG, GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-141600-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
1157 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS
AFTERNOON AND EVENING WITH HEAVY RAIN WHICH COULD LEAD TO SOME
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. A FEW STORMS MAY
ALSO PRODUCE STRONG, GUSTY WINDS.

THE THREAT FOR THE FORMATION OF RIP CURRENTS TODAY IS MODERATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-141600-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1157 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 11:36 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 PM EDT FRI JUN 13 2014

PAZ060-131745-
BERKS PA-
1236 PM EDT FRI JUN 13 2014

...STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...

AT 1227 PM EDT...AN AREA OF STRONG THUNDERSTORM WAS WEST OF BERKS
COUNTY...MOVING EAST AT AROUND 20 MPH. ONE STRONG CELL WAS NEAR
MOUNT GRETNA PENNSYLVANIA.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR WOMELSDORF AROUND 120 PM...BERNVILLE AROUND
130 PM...SINKING SPRING AROUND 140 PM AND MOHNTON AROUND 150 PM.

LAT...LON 4052 7634 4052 7625 4059 7605 4058 7603
      4065 7599 4068 7589 4045 7553 4026 7568
      4014 7588 4036 7621 4037 7625 4048 7642
      4050 7644

FORECASTER:PO

The radar

The Philadelphia radar (KDIX), 139 km away, was scanning. The volume nearest the first event began at 17:54 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Berks

When
June 13, 12:55 PM EST to 3:00 PM EST
Where
Berks County, 0.63 mi ENE of Wyomissing Hills to 0.35 mi NE of Wyomissing Hills
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
40.335, -75.960

Thunderstorms with very heavy downpours caused flash flooding of roadways and smaller creeks in and around Wyomissing. At least one vehicle was stranded in flood waters on State Hill Road near Bern Road in Wyomissing. Event precipitation total was 2.20 inches in Wyomissing.

Flash Flood, Berks

When
June 13, 1:15 PM EST to 3:15 PM EST
Where
Berks County, 0.02 mi NNW of Reading to 0.25 mi ESE of Bernharts
Cause
Heavy Rain
Reported by
Public
Coordinates
40.350, -75.920

Thunderstorms with very heavy downpours caused flash flooding of roadways and small creeks in Reading. Several motorists were stranded within the flood waters. Spring Street was flooded and closed. The subway was submerged. Other roadways that were flooded included the Warren Street Bypass (Pennsylvania State Route 12). Event precipitation totals included 2.07 inches within Reading and 2.05 inches at the Reading Regional Airport.

Flash Flood, Berks

When
June 13, 1:20 PM EST to 3:20 PM EST
Where
Berks County, 0.42 mi WNW of Bernharts to 0.3 mi WNW of Bernharts
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
40.383, -75.927

Thunderstorms with very heavy downpours caused flash flooding of roadways and smaller creeks in Muhlenberg Township. Two vehicles were trapped in flood waters on North Fifth Street Highway near the Plaza 222 Shopping Center.

Flash Flood, Montgomery

When
June 13, 1:50 PM EST to 3:20 PM EST
Where
Montgomery County, 2 mi ENE of Pottstown Muni Arpt to 1.65 mi ENE of Pottstown Muni Arpt
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.286, -75.638

Thunderstorms with very heavy downpours caused flash flooding of roadways and small creeks in Upper Pottsgrove Township. Flooding was reported along Pine Ford Road at Pennsylvania State Route 100 near the headwaters of Sprogels Run and a tributary of the Manatawny Creek. Event precipitation totals included 3.65 inches in Pottstown, 3.19 inches in Gilbertsville and 2.34 inches at the Pottstown Airport.

Flash Flood, Lehigh

When
June 13, 2:00 PM EST to 4:00 PM EST
Where
Lehigh County, 1.5 mi W of Emmaus to 1.72 mi WSW of East Penn Jct
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.530, -75.509

Thunderstorms with very heavy downpours caused flash flooding of small creeks and poor drainage flooding in Lehigh County. In Allentown, heavy flooding was reported on Lehigh Street and around the intersection of U.S. Route 22 and MacArthur Road. In Emmaus, flood waters from the Leibert Creek inundated Indian Creek Road. Event precipitation totals included 3.31 inches at the Lehigh Valley International Airport and 1.80 inches in Schnecksville.

Flash Flood, Montgomery

When
June 13, 2:10 PM EST to 4:15 PM EST
Where
Montgomery County, 0.91 mi S of New Hanover Arpt to 0.28 mi WNW of Fagleysville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.287, -75.598

Thunderstorms with very heavy downpours also caused flash flooding of roadways and small creeks in New Hanover Township. Flooding was reported along North Charlotte Street and Kleman Road near the Minister Creek. Event precipitation totals included 3.65 inches in Pottstown, 3.19 inches in Gilbertsville and 2.34 inches at the Pottstown Airport.

Flash Flood, Northampton

When
June 13, 2:20 PM EST to 3:20 PM EST
Where
Northampton County, 0.3 mi NW of West Easton to 0.33 mi WNW of West Easton
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
40.683, -75.254

Thunderstorms with very heavy downpours caused poor drain flash flooding in eastern Northampton County. A water rescue was performed in Palmer Township on South 25th Street at the Easton High School. Event precipitation totals included 3.62 inches in Forks Township, 3.34 inches in Martins Creek, 3.31 inches at the Lehigh Valley International Airport and 2.55 inches in Glendon.

Flash Flood, Montgomery

When
June 13, 3:21 PM EST to 5:45 PM EST
Where
Montgomery County, 0.3 mi SE of Fruitville to 0.76 mi NNE of Fruitville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.397, -75.526

Thunderstorms with very heavy downpours caused flash flooding along the Perkiomen Creek at East Greenville. The creek crested at 4.33 feet at 645 p.m. EDT on the 13th. Event precipitation totals included 2.95 inches in East Greenville.

Flood, Montgomery

When
June 13, 5:45 PM EST to 6:56 PM EST
Where
Montgomery County, 0.3 mi SE of Fruitville to 0.76 mi NNE of Fruitville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.397, -75.526

Residual flooding from the heavy rain persisted into the evening of the 13th along the far northern Perkiomen Creek. The Perkiomen Creek at East Greenville was above its 4 foot flood stage from 421 p.m. EDT through 756 p.m. EDT on the 13th. It crested at 4.33 feet at 645 p.m. EDT. Event precipitation totals included 2.95 inches in East Greenville.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525053, 525482, 525077, 525497, 525503, 525500, 525505, 525507, 525533.